MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT
Model Number M00518301
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental emdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was used in the duodenum during a polypectomy procedure performed on (b)(6) 2021.During preparation, when the physician unpacked the needle, the tip of the needle was detached.The procedure was completed with another interject needle.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0501 captures the reportable event of needle detached.Block h10: investigation results: the returned optiflo hemostasis catheter was analyzed, a visual evaluation was performed and no damages or additional defects were found.The outer sheath was cut to expose the needle and it was not broken, it was properly attached to the device.Therefore, the reported failure of needle detached was not confirmed.Additionally, the inner sheath was narrowed and seemed to be melted.A functional evaluation noted that the needle could not be extended since the outer sheath was cut to expose the needle.Based on all available information and the condition of the returned device, it was concluded that the "narrowed" section of the inner sheath was observed but is unlikely to be the cause of the needle failing to actuate.A "thicker" section was observed, it is likely to be the cause of the needle failing to actuate.The manufacturing process was reviewed and could not identify a likely cause of the "thicker" section because the needle bonding molds would not allow it, the product builders would not be able to process it, and every device is 100% verified to have an actuating needle.Therefore, the investigation conclusion code for the observed issues (inner sheath narrowed/thicker and needle failed to extend) is "no problem detected" since the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Since the needle was not broken and it was properly attached to the device it was determined that the investigation conclusion code of the reported complaint of "needle detachment of device or device component" is also "no problem detected" due to the device complaint or problem not being confirmed.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
INTERJECT
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11690681
Report Number3005099803-2021-01675
Device Sequence Number3511459
Product Code FCG
UDI-Device Identifier08714729296508
UDI-Public08714729296508
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Model NumberM00518301
Device Catalogue Number1830
Device Lot Number0025091925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight63